Alert archive / Georgia / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Charleston, SC

July 14, 2008Long County, Tattnall County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 14, 2008, 5:58 PM EDT for Long County, Tattnall County, Georgia. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2008, 5:58 PM EDT (21:58 UTC)
Expired
Jul 14, 2008, 7:00 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:20 PM EDTFLASH FLOODLudowici, GAPORTIONS OF FACTORY STREET FLOODED...INCLUDING ADJACENT YARDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
913 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 142158
FFWCHS
GAC183-267-142300-
/O.NEW.KCHS.FF.W.0006.080714T2158Z-080714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT MON JUL 14 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 700 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A NEARLY STATIONARY LINE OF THUNDERSTORMS WITH TORRENTIAL RAINFALL 
  EXTENDING FROM DONALD TO 6 MILES EAST OF LUDOWICI. RADAR ESTIMATES
  BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN ACROSS THE AREA SINCE
  430 PM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS THE
  WARNING AREA THROUGH 7 PM. THIS COULD PRODUCE SIGNIFICANT FLOODING...
  ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  LUDOWICI...DONALD...WEFANIE...INCLUDING HIGHWAY 301.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3190 8189 3187 8175 3179 8172 3173 8157
      3158 8170 3181 8198

$$
2 follow-up statements
000 
WGUS72 KCHS 142223
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT MON JUL 14 2008

GAC183-267-142300-
/O.CON.KCHS.FF.W.0006.000000T0000Z-080714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LONG GA-TATTNALL GA-
623 PM EDT MON JUL 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EXTREME SOUTHEASTERN TATTNALL AND LONG COUNTIES...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A NEARLY STATIONARY LINE THUNDERSTORMS WITH TORRENTIAL 
RAINFALL FROM NOBLE TO LUDOWICI. RADAR ESTIMATES UP TO 3 INCHES
OF RAIN HAS FALLEN IN SOME AREAS SINCE 430 PM. AN ADDITIONAL INCH
OF RAIN IS POSSIBLE THROUGH 7 PM. SIGNIFICANT FLOODING IS LIKELY
OCCURRING IN SOME AREAS AND WILL CONTINUE THROUGH AT LEAST 7 PM. 
THE PUBLIC RECENTLY REPORTED FLASH FLOODING ALONG PORTIONS OF 
ELIM CHURCH ROAD IN NORTH CENTRAL LONG COUNTY.

FLASH FLOODING IS EXPECTED IN AND AROUND DONALD...WEFANIE AND 
LUDOWICI. THIS INCLUDES PORTIONS OF HIGHWAY 301.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3190 8189 3187 8175 3179 8172 3173 8157
      3158 8170 3181 8198

$$
000 
WGUS72 KCHS 142253
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT MON JUL 14 2008

GAC183-267-142303-
/O.EXP.KCHS.FF.W.0006.000000T0000Z-080714T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LONG GA-TATTNALL GA-
653 PM EDT MON JUL 14 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR FOR EXTREME
SOUTHEASTERN TATTNALL AND LONG COUNTIES...

ALTHOUGH LIGHT TO OCCASIONALLY MODERATE RAINS WILL CONTINUE TO
FALL ACROSS PORTIONS OF LONG AND SOUTHEAST TATTNALL COUNTIES...
THE RISK FOR ADDITIONAL FLASH FLOODING HAS ENDED. THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3190 8189 3187 8175 3179 8172 3173 8157
      3158 8170 3181 8198

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 5:56 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 14, 5:56 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT MON JUL 14 2008

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL GRADUALLY ADVANCE THROUGH THE
REGION TONIGHT...STALLING OVER OR CLOSE TO THE COASTAL WATERS
TUESDAY THROUGH MID WEEK AS HIGH PRES BUILDS TO THE NORTH.
AN AREA OF LOW PRESSURE MAY FORM ALONG THIS STALLED TROUGH AND
GRADUALLY PUSH BACK NORTH THROUGH FRI...BRINGING DEEPER MOISTURE
AND ADDITIONAL RAINFALL. THE LOW PRESSURE AREA EXITS AND HIGH
PRESSURE RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
ADJUSTED POPS TONIGHT TO ACCOUNT FOR ONGOING PRECIPITATION TRENDS.
CLUSTERS OF THUNDERSTORMS WERE GENERALLY ADVANCING TOWARD THE
E/SE...AND PRECIPITATION COVERAGE WAS DECREASING ACROSS FAR INLAND
COUNTIES.

HIGH PWATS AND SLOW THUNDERSTORM MOVEMENT/CELL MERGERS MAY
CONTINUE TO SUPPORT LOCALLY EXCESSIVE RAINFALL AND
ISOLATED/BRIEF DAMAGING WET MICROBURSTS INTO THIS EVENING.

EVEN AS THUNDERSTORMS FOCUS FARTHER S/SE WITH TIME...THUNDERSTORM
COVERAGE AND INTENSITY WILL DIMINISH WITH DIURNAL STABILIZATION
THIS EVENING. HOWEVER...DUE TO THE GRADUAL S/SE ADVANCE OF THE SURFACE
TROUGH AND PERSISTENT DEEP LAYER MOISTURE...MAINTAINED THE MENTION
OF THUNDERSTORMS AND HEAVY RAIN ACROSS S/E COUNTIES WELL INTO
TONIGHT.

LOW LEVEL MOISTURE AND LIGHT WINDS IN THE WAKE OF THE SURFACE TROUGH
WILL SUPPORT AT LEAST PATCHY FOG LATE TONIGHT INTO TUESDAY
MORNING. THE POTENTIAL FOR MORE SIGNIFICANT FOG WILL REMAIN
LIMITED BY MID/HIGH LEVEL CLOUD COVER. IF CLOUDS THIN MORE RAPIDLY
THAN EXPECTED...AREAS OF DENSE FOG MAY DEVELOP WITHIN A COUPLE
HOURS EITHER SIDE OF DAYBREAK TUESDAY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE 12Z NAM/GFS SUGGEST THAT THE SYNOPTIC COLD FRONT WILL STALL
N/W OF THE REGION TUESDAY...THUS SURFACE DEWPOINTS WILL REMAIN
IN THE UPPER 60S TO MID 70S. HOWEVER...THE PREFRONTAL SURFACE
TROUGH WILL ADVANCE THROUGH MOST/ALL OF THE REGION BEFORE
STALLING. THE 12Z NAM PUSHES THE TROUGH JUST S/E OF THE COASTAL
WATERS...WITH MID LEVEL DRYING LIMITING MOST PRECIPITATION TO
ISOLATED/SCATTERED DIURNAL CONVECTION ALONG THE SEA BREEZE.
HOWEVER...THE 12Z GFS HOLDS THE TROUGH AND ASSOCIATED PLUME OF
DEEP LAYER MOISTURE OVER S/E COUNTIES...SUPPORTING GREATER
COVERAGE OF SHOWERS/THUNDERSTORMS JUST ABOUT ANY TIME THROUGH THE
DAY...WITH A DIURNAL MAXIMUM DURING THE AFTERNOON/EARLY EVENING.
PER AREA COLLABORATION...TRENDED TUESDAY POPS TOWARD THE MORE
PESSIMISTIC GFS...INTRODUCING CHANCE POPS ACROSS THE S 1/2 OF THE
FORECAST AREA FOR TUESDAY AFTERNOON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SLOW MOVING COLD FRONT WILL REACH THE SHORELINE TUE NIGHT AND
CONTINUE TO SLUGGISHLY MOVE OFFSHORE BY WED MRNG. SFC CONVERGENCE
WILL STILL BE PRESENT S OF THE SAVANNAH RIVER AND NEAR THE COAST SO
WILL KEEP HIGHEST POPS OVER COASTAL PORTIONS OF SE GA THEN TRENDING
LOWER W AND N FROM THERE...SUCH THAT BY THE EARLY MRNG HOURS THE
ONLY PRECIP SHOULD BE CONFINED TO WELL OFFSHORE AS THE FRONT LOSES
ITS INFLUENCE.

STARTING ON WED AND LASTING THROUGH FRI...THERE ARE MULTIPLE MODEL
SOLUTIONS WITH REGARDS TO POTENTIAL LOW PRESSURE DEVELOPMENT ALONG
THE STALLED FRONT S OF THE AREA. IN GENERAL AGREEMENT IS THE
FORMATION OF A LOW THAT LOOKS TO SLOWLY MOVE N FROM THE FLORIDA
PENINSULA INTO THE SOUTHEASTERN STATES. HOWEVER...THE DETAILS IN ITS
GENESIS LOCATION AND FOLLOWING MOVEMENT ARE IN HIGH DISAGREEMENT
AMONG THE MODELS. THE WRF/GFS/ECMWF/GEM ALL VARY ON WHICH SIDE OF
THE PENINSULA THE LOW FORMS AND ITS SUBSEQUENT TRACK AND TO ITS
STRENGTH WHICH LOOKS EERILY TROPICAL GIVEN THE SEASON. THE GFS IS
MOST BULLISH IN FORMING THE LOW ON THE ATLC SIDE AND MOVING IT N
INTO THE CHS CWFA WHILE THE NAM HOLDS IT WELL W...WHICH IS REFLECTED
IN THE MOS POPS. MAV MOS GIVES POPS IN THE 70S FOR WED-THU WHILE MET
IS IN THE LOW-MID CHC CATEGORY. FOR NOW...AM OPTING TO NOT MAKE TOO
MANY CHANGES ASIDE FROM THE GENERAL AGREEMENT THAT MOISTURE WILL BE
DEEPER AND THAT AN AREA OF LOW PRES WILL MOVE INTO THE SOUTHEAST
STATES THAT WILL INCREASE SFC CONVERGENCE...SO HAVE NUDGED POPS UP
SLIGHTLY IN THE WED-FRI TIME PERIOD BUT KEEPING POPS IN THE CHC
RANGE.

ONCE THIS LOW PRESSURE WAVE MOVES AWAY FROM THE AREA FRI NIGHT...A
WEAK SFC TROUGH WILL LINGER IN ITS WAKE OVER THE CAROLINAS THROUGH
THE WEEKEND. MOISTURE WILL NOT BE QUITE AS DEEP BUT WITH THE DIURNAL
SEABREEZE ALWAYS A PLAYER IN CONVECTION WILL KEEP 20/30 POPS IN
PLACE FOR THE WEEKEND.

TEMPS WILL BE HELD A BIT BELOW NORMAL THROUGH MIDWEEK WITH NUMEROUS
CLOUD/RAIN COMPLICATIONS EXPECTED. TOO MUCH UNCERTAINTY TO WORK OUT
SPECIFIC DETAILS BUT WILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S
WED-FRI. ONCE UPPER LEVEL RIDGING RETURNS AND THERE IS A SLIGHT
BULGE IN H5 HEIGHTS...MAX TEMPS WILL RETURN TO THE LOW-MID 90S OVER
THE WEEKEND. MIN TEMPS WILL CONTINUE TO RUN IN THE UPPER 60S TO
LOWER 70S.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
INLAND THUNDERSTORMS MAY PUSH BACK INTO THE TERMINALS AT ANY TIME
THROUGH THIS EVENING. EXPECT AMENDMENTS AS DICTATED BY NEAR TERM
CONVECTIVE TRENDS. THEN...SHOWERS/THUNDERSTORMS MAY CONTINUE TO
DEVELOP...ESPECIALLY NEAR KSAV...WELL INTO THE NIGHT AS A SURFACE
TROUGH PUSHES E/SE INTO THE AREA.

LATER TONIGHT INTO EARLY TUESDAY...MVFR OR LOWER CONDITIONS MAY
DEVELOP AT BOTH TERMINALS. WITHIN THE LATEST TAFS...LIMITED
VISIBILITY TO 3-4SM...WITH SCT CLOUDS BLO 5 KFT AGL...DURING THE
9-13Z TIME FRAME. HOWEVER...IF MID/HIGH LEVEL CLOUDS THIN MORE
RAPIDLY THAN EXPECTED...SUB-IFR CONDITIONS COULD DEVELOP AT EITHER
LOCATION.

VFR CONDITIONS WILL RETURN TUESDAY MORNING. ISOLATED TO SCATTERED
THUNDERSTORMS MAY AGAIN DEVELOP ALONG THE SEA BREEZE TUESDAY
AFTERNOON...BUT CBS SHOULD NOT DEVELOP UNTIL AFTER 18Z AND ARE
THUS NOT INCLUDED WITHIN THE LATEST TAFS.

EXTENDED AVIATION OUTLOOK...OCNL MVFR OR LOWER CONDITIONS WILL
REMAIN POSSIBLE WITHIN MAINLY DIURNAL CONVECTION AND ALSO IN ANY
LATE NIGHT/MORNING FOG THROUGH THE WEEK.

&&

.MARINE...
LATEST BUOY OBSERVATIONS CONTINUE TO INDICATE 3-4 FT SWELLS WITH
AN AVERAGE 11-12 SECOND PERIOD...ORIGINATING FROM DISTANT
TROPICAL CYCLONE BERTHA. HAVE MAINTAINED 3 TO 4 FT SEAS ACROSS THE
COASTAL WATERS THROUGH TUESDAY.

THE SEA BREEZE WILL GIVE WAY TO A WEAK PRESSURE PATTERN THIS
EVENING...SUPPORTING A PERIOD OF VARIABLE WINDS 10 KNOTS OR LESS
ACROSS THE COASTAL WATERS. CONVECTION MAY GREATLY ALTER WIND
FIELDS THROUGH TONIGHT.

ALONG/NORTH OF THE SURFACE TROUGH...THE SURFACE PRESSURE GRADIENT
WILL TIGHTEN SOMEWHAT TUESDAY...AND E/NE WINDS WILL INCREASE TO
AVERAGE AT LEAST 10-15 KT. 15-20 KT WINDS ARE NOT OUT OF THE
QUESTION DUE TO SEA BREEZE ENHANCEMENT ON CHARLESTON HARBOR/WITHIN
NEAR SHORE WATERS TUESDAY AFTERNOON/EVENING.

THE WED-FRI TIME PERIOD HAS MANY UNCERTAINTIES SURROUNDING THE
POTENTIAL FORMATION OF A LOW PRES CENTER ALONG THE STALLED FRONT.
SOME MODELS HAVE THE LOW ON THE GULF SIDE OF FLORIDA WHILE OTHERS
HAVE IN ON THE ATLC SIDE...WITH THE GFS BEING ONE OF THE MEMBERS
THAT HAS IT ON THE ATLC SIDE. THE GFS THEN BRINGS THE LOW N...AND
THROUGH THE CHS MARINE AREA WHICH IS REFLECTED IN THE WW3 GUIDANCE.
THE WAVEWATCH IS CONTAMINATED BY THIS THINKING BY BRINGING 8 FT
WAVES INTO THE WATERS BETWEEN 20-60 NM OUT AND 4-6 FT WAVES TO THE
WATERS WITHIN 20 NM. GIVEN THE LOW CONFIDENCE IN ANY MODEL
SOLUTION...HAVE OPTED TO NUDGE SEAS UP A BIT TO REFLECT THE TREND OF
HAVING THE FRONT AND/OR LOW PRES AREA MOVE N FROM FLORIDA BUT CAP
SEAS AT 5 FT. WIND SPEEDS ARE ALSO CAPPED AT 15 KT.

HIGH PRES RETURNS BY THE WEEKEND...HELPING PUSH AWAY ANY POTENTIAL
AREA OF LOW PRES AND ALLOWING CONDITIONS TO REMAIN BELOW SCA LEVELS.

RIP CURRENTS...PARAMETERS ONCE AGAIN POINT TO A MODERATE RISK FOR
RIP CURRENTS TUESDAY...PRODUCED BY SMALL/LONG PERIOD SWELLS AND
A SYNOPTIC ONSHORE FLOW ENHANCED BY THE SEA BREEZE.

COULD STILL BE LOOKING AT AN ENHANCED RISK OF RIP CURRENTS FOR
SEVERAL DAYS THROUGHOUT THE WEEK. MODEST ONSHORE WINDS WILL
PREVAIL EACH AFTERNOON...AND AT LEAST SMALL SWELLS FROM SLOW
MOVING BERTHA MAY CONTINUE. IN ADDITION...WE WILL START TO
EXPERIENCE SOME ASTRONOMICAL INFLUENCES WITH THE FULL MOON EARLY
FRIDAY. THEREFORE...WE WILL MENTION AN ENHANCED RISK OF RIP
CURRENTS IN THE HWO INTO THE WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 14, 5:01 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT MON JUL 14 2008

GAZ117-119-139-141-SCZ048>051-151015-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
501 PM EDT MON JUL 14 2008

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY
EVENING...
...LOCALIZED EXCESSIVE RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

STRONG/SEVERE THUNDERSTORMS WITH HEAVY RAIN...A TROUGH OF LOW
PRESSURE WILL GRADUALLY ADVANCE INTO THE REGION THROUGH TONIGHT.
WITHIN A VERY MOIST AIRMASS OVER THE REGION...NUMEROUS TO WIDESPREAD
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA INTO TONIGHT. A FEW SLOW MOVING
THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL AND LOCALIZED
FLOODING. ALSO...ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY
SIZED HAIL. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND DANGEROUS
LIGHTNING.

THE POTENTIAL FOR EXCESSIVE RAINFALL AND LOCALIZED FLOODING
WILL REMAIN HIGHEST ACROSS THE REGION UNTIL 10 PM. HOWEVER...
EVEN AS THUNDERSTORMS DECREASE IN COVERAGE AFTER DARK...THE
ADVANCING SURFACE TROUGH WILL CONTINUE TO PRODUCE AT LEAST
ISOLATED TO SCATTERED THUNDERSTORMS...AND ANY OF THESE
THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL WELL INTO
TONIGHT. THE THREAT FOR LOCALLY HEAVY RAINFALL SHOULD FOLLOW
THE ADVANCE OF THE SURFACE TROUGH...SHIFTING INTO AREAS ALONG AND
SOUTH OF INTERSTATE 16 AFTER MIDNIGHT.

THE GREATEST POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WILL
EXIST AWAY FROM THE IMMEDIATE COAST UNTIL 10 PM. HOWEVER...A FEW
STRONG THUNDERSTORMS WITH WIND GUSTS EXCEEDING 40 MPH MAY ALSO
ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL
WATERS DURING THIS TIME.

IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH
TONIGHT. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL
HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO
AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

RIP CURRENTS...THE COMBINATION OF SMALL SWELL AND A MODERATE
ONSHORE WINDS WILL CONTINUE TO ENHANCE THE RISK OF RIP CURRENTS
AT AREA BEACHES THROUGH MID WEEK. THESE FACTORS AND THE UPCOMING
FULL MOON MAY CONTINUE TO ENHANCE THE RIP CURRENT RISK INTO THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ALSO...PLEASE RELAY RIP CURRENT REPORTS TO THE NATIONAL WEATHER
SERVICE.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-151015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
501 PM EDT MON JUL 14 2008

...LOCALIZED EXCESSIVE RAINFALL AND ISOLATED SEVERE THUNDERSTORMS
INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS WITH HEAVY RAIN...A TROUGH OF LOW
PRESSURE WILL GRADUALLY ADVANCE INTO THE REGION THROUGH TONIGHT.
WITHIN A VERY MOIST AIRMASS OVER THE REGION...NUMEROUS TO WIDESPREAD
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA INTO TONIGHT. A FEW SLOW MOVING
THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL AND LOCALIZED
FLOODING. ALSO...ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY
SIZED HAIL. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND DANGEROUS
LIGHTNING.

THE POTENTIAL FOR EXCESSIVE RAINFALL AND LOCALIZED FLOODING
WILL REMAIN HIGHEST ACROSS THE REGION UNTIL 10 PM. HOWEVER...
EVEN AS THUNDERSTORMS DECREASE IN COVERAGE AFTER DARK...THE
ADVANCING SURFACE TROUGH WILL CONTINUE TO PRODUCE AT LEAST
ISOLATED TO SCATTERED THUNDERSTORMS...AND ANY OF THESE
THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL WELL INTO
TONIGHT. THE THREAT FOR LOCALLY HEAVY RAINFALL SHOULD FOLLOW
THE ADVANCE OF THE SURFACE TROUGH...SHIFTING INTO AREAS ALONG AND
SOUTH OF INTERSTATE 16 AFTER MIDNIGHT.

THE GREATEST POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WILL
EXIST AWAY FROM THE IMMEDIATE COAST UNTIL 10 PM. HOWEVER...A FEW
STRONG THUNDERSTORMS WITH WIND GUSTS EXCEEDING 40 MPH MAY ALSO
ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL
WATERS DURING THIS TIME.

IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGH
TONIGHT. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL
HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO
AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-374-151015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
501 PM EDT MON JUL 14 2008

...ISOLATED STRONG THUNDERSTORMS INTO TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS
EXCEEDING 35 KNOTS AND TORRENTIAL RAINFALL MAY IMPACT THE COASTAL
WATERS THIS EVENING.

IF YOU ARE ARE BOATING ON THE COASTAL WATERS ADJACENT TO SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA...YOU SHOULD CLOSELY MONITOR
WEATHER CONDITIONS THROUGH TONIGHT. THIS CAN BE DONE THROUGH NOAA
WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE.
INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

MARINE WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 14, 4:08 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT MON JUL 14 2008

GAZ088-142100-
SCREVEN-
408 PM EDT MON JUL 14 2008

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SCREVEN COUNTY THROUGH
500 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR SYLVANIA. THIS
STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND ALTMAN...HILLTONIA AND SYLVANIA WILL BE IMPACTED
THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 4:11 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON JUL 14 2008

GAZ100-115-116-142100-
BULLOCH-EVANS-INLAND BRYAN-
411 PM EDT MON JUL 14 2008

...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHWESTERN BRYAN...
SOUTH CENTRAL BULLOCH AND EASTERN EVANS COUNTIES THROUGH 500 PM
EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR DAISY...OR ABOUT
OVER CLAXTON...MOVING NORTHEAST AT 18 MPH.

AREAS IN AND AROUND CLAXTON...DAISY...DENMARK...GROVELAND AND NEVILS
WILL BE IMPACTED THROUGH 500 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 4:41 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT MON JUL 14 2008

GAZ137-138-142130-
INLAND LIBERTY-LONG-
441 PM EDT MON JUL 14 2008

...STRONG THUNDERSTORMS WILL IMPACT WESTERN LIBERTY AND LONG COUNTIES
THROUGH 530 PM EDT...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MILL CREEK...OR
ABOUT OVER HINESVILLE...AND WAS NEARLY STATIONARY.

AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...LUDOWICI...MCINTOSH AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 530 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO MINOR FLOODING
OF LOW LYING AREAS.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 5:01 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT MON JUL 14 2008

SCZ044-142130-
DORCHESTER-
501 PM EDT MON JUL 14 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN DORCHESTER COUNTY
THROUGH 530 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR CANAAN...OR ABOUT
9 MILES SOUTHWEST OF SUMMERVILLE. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND GIVHANS AND KNIGHTSVILLE WILL BE IMPACTED THROUGH
530 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 5:17 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT MON JUL 14 2008

SCZ042-043-142200-
HAMPTON-INLAND COLLETON-
517 PM EDT MON JUL 14 2008

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON AND HAMPTON
COUNTIES THROUGH 600 PM EDT...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SMYLY TO LURAY...OR ALONG A LINE EXTENDING FROM 12
MILES NORTHWEST OF WALTERBORO TO 7 MILES SOUTHWEST OF HAMPTON...
MOVING EAST AT 27 MPH.

AREAS IN AND AROUND ALMEDA...ASHTON...BRUNSON...CANADYS...COLLETON...
CROCKETVILLE...CUMMINGS...ESTILL...FURMAN...GARNETT...GIFFORD...
HAMPTON...ISLANDTON...LENA...LODGE...LURAY...MILEY...PADGETTS...
RUFFIN...SCOTIA...SMOAKS...VARNVILLE AND WILLIAMS WILL BE IMPACTED
THROUGH 600 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THESE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD
PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jul 14, 5:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT MON JUL 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     FLASH FLOOD      HINESVILLE              31.85N 81.60W
07/14/2008                   LIBERTY            GA   PUBLIC

            HIGH WATER WAS REPORTED ON SOUTH MAIN STREET IN
            HINESVILLE. THE WATER WAS APPROACHING HOMES ADJACENT TO
            THE ROAD.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:22 PM EDTAreal Flood AdvisoryCHSBryan, Liberty53 min
Jul 14, 4:32 PM EDTAreal Flood AdvisoryCHSScreven45 min
Jul 14, 4:47 PM EDTSevere Thunderstorm WarningCHSLiberty, Long24 min
Jul 14, 4:52 PM EDTFlash Flood WarningCHSLiberty, Long113 min
Jul 14, 5:36 PM EDTAreal Flood AdvisoryCHSLiberty, Long, Tattnall54 min

Nearby

Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.